Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 3, 2016, 5:05 PM EDT for Haralson County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2016, 5:05 PM EDT (21:05 UTC)
- Expired
- Jul 3, 2016, 5:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
County Haralson County, GA
The radar
The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1951 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
450
WWUS82 KFFC 032105
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EDT SUN JUL 3 2016
GAZ031-041-042-032130-
PAULDING GA-CARROLL GA-HARALSON GA-
505 PM EDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PAULDING...NORTHERN
CARROLL AND HARALSON COUNTIES UNTIL 530 PM EDT...
AT 505 PM EDT...A STRONG THUNDERSTORM WAS NEAR BREMEN...OR NEAR
BUCHANAN...MOVING NORTHEAST AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUCHANAN...BREMEN...TEMPLE...WACO...YORKVILLE...FELTON...DRAKETOWN
AND EUBANK LAKE.
LAT...LON 3391 8520 3390 8519 3391 8505 3395 8505
3395 8498 3396 8497 3384 8485 3368 8519
3382 8532
TIME...MOT...LOC 2105Z 227DEG 19KT 3376 8516
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:59 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 3, 2:59 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 259 PM EDT SUN JUL 3 2016 .SHORT TERM /Tonight through Monday Night/... ...Marginal Risk for Strong to Isolated Severe Storms late Monday Evening for Northwest Georgia... Hot and humid conditions on tap for the 4th of July. Enhanced Gulf moisture advection into the state today will mean a humid start to the day with the majority of the state seeing temperatures in the low to mid 70s and dew point depressions of 5 degrees or less. Temperatures warm quickly through the day with highs in the 90s to near 100 in eastern Georgia. Diurnal heating will combine with the copious amounts of moisture to trigger convection by early afternoon. For now have largely kept any pops to slight chance or less, with low end chance pops across far north Georgia for Monday afternoon and evening as increased instability fights with mid level warm nose over the region. Storm chances do increase into late Monday evening and into early Tuesday as amplifying short wave approaches northwest Georgia. Luckily with the timing of the better storm chances to the area, impacts to outdoor late holiday plans will largely be for areas north of Rome, then spreading south and east into the metro area after midnight. SPC still has the area outlooked in a marginal risk for severe storms for north Georgia, including portions of the north Atlanta metro area for early Tuesday morning. Expect the main concerns to be lightning and strong damaging winds with the stronger storms. Stay alert to changes in the forecast, particularly as you plan outdoor festivities. Heat index values continue to be right on the edge of heat advisory criteria. Latest forecast temperatures and dew points keep heat index values in the 100-103 range for areas generally south of I-20 and east of I-85. Any changes to these values overnight may warrant a heat advisory. Regardless, extended periods of time outdoors with these forecast heat index values could impact you physically. Drink plenty of water and find some shade! 31 && .LONG TERM /Tuesday through Sunday/... It still appears the best chances for somewhat organized convection will be on Tue as a strong shortwave moves through the area. Given slower movement of the shortwave and now lining up more with max heating Tue afternoon...have introduced likely pops for most of North GA. Shortwave does look to move more east than south during the period so held off on issuing higher pops for the Central zones at this time. It still looks like a more active pattern coming up but the best chances pops will depend on the timing of individual small upper level impulses which is very difficult this far out. Based on this...current forecast looks on track for the extended and limited changes planned. Deese && .AVIATION... 18Z Update... Generally VFR conditions expected through the period. MVFR cigs possible 08-15z Monday with enhanced low level moisture across the area, particularly in central Georgia. Improving conditions expected after 14-15z with sct CU field in the afternoon. Convection chances are limited enough not to include in the TAF at this time, but isolated showers and storms are expected both this afternoon/evening and again Monday. Best chances for storms look to be after 06z Tuesday as disturbance moves into Georgia from the NW. //ATL Confidence...18Z Update... Medium on cigs 10-14z. High on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 74 95 75 95 / 20 20 30 50 Atlanta 75 93 75 91 / 20 20 30 50 Blairsville 68 88 69 84 / 30 30 40 60 Cartersville 73 93 74 90 / 20 20 40 60 Columbus 76 94 75 94 / 20 20 20 40 Gainesville 74 92 75 90 / 20 20 30 60 Macon 75 96 76 97 / 20 20 20 30 Rome 73 94 75 90 / 20 20 40 60 Peachtree City 73 93 74 92 / 20 20 20 50 Vidalia 76 95 76 96 / 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....Deese AVIATION...31
Hazardous weather outlook, Jul 3, 1:05 AM EDT, 16 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 105 AM EDT SUN JUL 3 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 105 AM EDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA TODAY... MAINLY BETWEEN 3 PM AND 10 PM. WEATHER HAZARDS EXPECTED... ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG DURING THE AFTERNOON AND EVENING... WITH THE MAIN THREATS BEING GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 3, 4:39 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT SUN JUL 3 2016
GAZ011-019-032115-
CHATTOOGA GA-FLOYD GA-
439 PM EDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHATTOOGA AND FLOYD
COUNTIES UNTIL 515 PM EDT...
AT 438 PM EDT...A STRONG THUNDERSTORM WAS OVER EASTERN WEISS
LAKE...OR NEAR CEDAR BLUFF...MOVING NORTHEAST AT 35 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...SHANNON...LYERLY...JAMES H. FLOYD STATE
PARK...CHATTOOGAVILLE... COOSA...ARMUCHEE...TIDINGS AND HOLLAND.
LAT...LON 3452 8519 3429 8503 3410 8542 3437 8548
TIME...MOT...LOC 2038Z 240DEG 51KT 3422 8550Special weather statement, Jul 3, 5:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EDT SUN JUL 3 2016
GAZ031-041-042-032130-
PAULDING GA-CARROLL GA-HARALSON GA-
505 PM EDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PAULDING...NORTHERN
CARROLL AND HARALSON COUNTIES UNTIL 530 PM EDT...
AT 505 PM EDT...A STRONG THUNDERSTORM WAS NEAR BREMEN...OR NEAR
BUCHANAN...MOVING NORTHEAST AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUCHANAN...BREMEN...TEMPLE...WACO...YORKVILLE...FELTON...DRAKETOWN
AND EUBANK LAKE.
LAT...LON 3391 8520 3390 8519 3391 8505 3395 8505
3395 8498 3396 8497 3384 8485 3368 8519
3382 8532
TIME...MOT...LOC 2105Z 227DEG 19KT 3376 8516The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:39 PM EDT | Special Weather Statement | FFC | Floyd | 36 min |
| Jul 3, 7:12 PM EDT | Special Weather Statement | FFC | Forsyth, Fulton, Gwinnett | 33 min |
| Jul 3, 7:56 PM EDT | Special Weather Statement | FFC | Gwinnett | 34 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.